Good day all
I thought I would update you on my situation.
I was very grateful to all who responded to my long post describing very briefly the ups and downs of my years of PAF and how pleased I was to find this forum. (Particularly as I am not a fan of other forms of social media).
As the title of this post suggests I have just had yet another of my regular AF episodes which kindly woke me up at around 03:20 last night (UK time). I decided to take the following morning's dose of Flecainide and 1.25Mg Bisoprolol plus one extra 100mg of Flecainide. I take Flecainide in the evening and in the morning.
When I woke this morning I was still in AF.
Following my normal routine in such circumstances I continued to rest in bed for an hour and then got up and watered the hanging baskets. The AF was giving me all the usual horrible symptoms which make life so difficult for me at such times so eventually I decided to lay down on my bed and rest again. I later took one more Flecainide and Bisprolol. The 'extra pill in the pocket' theory is fine in principle but timing is so difficult for someone like me who is already taking the drug. For those who only take the Flecainide as a 'pill in the pocket' the fixed dose recommended by the doctor is fine as there is no residual drug in your system already.
The welcome constructive comments and responses from other members following my first post were really welcome. Having taken on board the advice regarding breathing and Ectopic heart beats in recent days I have used this technique and I think that it did make a difference.
So whilst waiting for my heart to respond to the extra flecainide I decided to do the breathing routine and did my utmost to relax and empty my brain as much as I could. Taking "Kodaska" (Dave)'s advice I also tried my level best to look at the situation in as positive a light as possible and silently repeated the mantra "it has always gone back into rhythm before" (either by my efforts or by Cardioversion).
At 10:45 bingo I was back in NSR and apart from the usual nausiating symptoms I have because of the drug "overdose" I am now very pleased that yet another episode is over.
During the time I was in AF my negative thoughts were fuelled by the fact that I know I have a long dental appointment on Friday under sedation and also a week today we are off on a week's holiday to Italy. So of course my mind was doing overtime with all the what ifs.
Thanks again to all who offered advice on dealing with AF it has been a great help as has talking about it.
Best wishes to all